Psycho-Babble Medication Thread 984974

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Lexapro Withdrawal

Posted by Butternut on May 9, 2011, at 23:25:46

Will going off Lexapro cause increased carb cravings and alcohol cravings? I am 39 and have NEVER craved alcohol in my life! I am a total lightweight who gets wicked hangovers. I've been craving carbs while on lexapro, and have gain ALOT of weight. Since going off Lexapro, I crave sugar even worse, plus I am thinking about alcohol alot! I am only about 1.5 weeks off the drug. Please tell me these cravings will stop!

Here's my weaning experience thus far:
Went from 10mg to 5mg for about 6 months! (I have experience weaning from ssris and others, so I was not in a hurry.) Tried to just stop, but that was not easy. After two days of feeling woozy, and starting to feel some weird shocks in my tongue, I took a 10mg of Prozac I found in the medicine cabinet, as I'd read about Prozac's half life being longer and therefore helpful in weaning. I found that every other day, withdrawal symptoms returned. I took a Prozac. About a week and a half later, I am able to go three days before taking another prozac. I've had very weird, vivid dreams, but they are getting less intense as time goes on.

 

Re: Lexapro Withdrawal Butternut

Posted by Phillipa on May 10, 2011, at 11:00:55

In reply to Lexapro Withdrawal, posted by Butternut on May 9, 2011, at 23:25:46

I've not heard of this but meds do effect us all differently. Phillipa

 

Re: Lexapro Withdrawal

Posted by mellow on May 11, 2011, at 15:07:48

In reply to Lexapro Withdrawal, posted by Butternut on May 9, 2011, at 23:25:46

SSRI's can supress your REM stage sleep (Rapid Eye Movement Sleep) so when you discontinue your body can do what is call "rebounding" in REM stage sleep where you will dream a lot because you haven't had a normal sleep density and sleep cycle in so long.

I work at a sleep disorder clinic and believe it or not after 50 years of research our industry still does not know why we dream...but it must be pretty important if our bodies rush back to this stage of sleep when we deprive ourselves of dreaming.

When I discontinued Celexa (Very similar to Lexapro) I had night terrors and startling dreams for a couple of months. I actually went to see my boss at the sleep center, a board certified sleep doctor, and he said the Celexa withdrawal was the culprit without a doubt.

As for the other aspects of the withdrawal, just push through. You CAN do it! Each day it gets a little better. For me I was just very emotional. I would cry during TV dramas or cheesy commercials. I was much more sensitive to my daily coffee and had a lot of rapid heart beat. You will make it though and probably be better off. I am a lot more stable on a cocktail without SSRI's I know I bash them a lot on this board, but they really made me rapid cycle for years and no one ever told me I had other alternatives.

Best of luck

mellow

 

Re: Lexapro Withdrawal

Posted by butternut on May 11, 2011, at 18:48:32

In reply to Re: Lexapro Withdrawal, posted by mellow on May 11, 2011, at 15:07:48

Thanks guys. mellow, that is very interesting about the rem sleep! My dreams are still very vivid, and feels like I dream all night long, but they are getting better. When I weaned off zoloft a few years ago, I had some very disturbing sleep issues--I kept dreaming that my eyes were open and I was looking around my room--I could see every bit of it in detail, but I couldn't make myself move or getup. During that period I also had a nightmare that was so vivid and real, I thought I was sitting up in bed screaming, and then I actually woke up in bed screaming. My husband rushed into the room, he thought I was being attacked or something! LOL. We joke about it now, but at the time I started crying. These SSRIs are just so much more potent than our doctors realize.

 

Re: Lexapro Withdrawal butternut

Posted by Phillipa on May 11, 2011, at 21:23:48

In reply to Re: Lexapro Withdrawal, posted by butternut on May 11, 2011, at 18:48:32

How well I know as ll years on the lowest dose of luvox come on!!!! two weeks on high prescribed doses of benzos no sleep ended up in ER where said go back to what was taking and did and slept fine. So what is the answer to getting off? Phillipa

 

Re: Lexapro Withdrawal

Posted by Laney on May 13, 2011, at 10:54:45

In reply to Re: Lexapro Withdrawal butternut, posted by Phillipa on May 11, 2011, at 21:23:48

P-

I don't know. As of right now, it's not worth the hell I go through so I'm going to try to add something to it instead!

Laney


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.